Texas, 2025

Hail and Damaging Winds in Texas, August 4, 2025

August 4, 2025 · NWS SJT · 3 events in 2 counties and zones

Isolated strong to severe thunderstorms developed across the Concho Valley and Northern Edwards Plateau. A few severe storms produced damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated strong to severe thunderstorms developed across the Concho Valley and Northern Edwards Plateau. A few severe storms produced damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 4, 12:46 PM CST, 3 hours 26 minutes earlier. Its key messages:

  • Isolated showers and thunderstorms are possible this afternoon, mainly across our southeastern counties.
  • Hot and dry conditions are expected midweek through next weekend.
Area forecast discussion, Aug 4, 12:46 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
146 PM CDT Mon Aug 4 2025

...New SHORT TERM...

.KEY MESSAGES...

- Isolated showers and thunderstorms are possible this afternoon,
  mainly across our southeastern counties.

- Hot and dry conditions are expected midweek through next
  weekend.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 130 PM CDT Mon Aug 4 2025

A gradual warming trend will continue across West Central Texas
over the next few days as high pressure continues to slowly build
across the area. Given the slightly elevated dew point
temperatures across the area, there remains some potential for
isolated showers and thunderstorms developing this afternoon into
this evening. Overnight lows tonight will range in the upper 60s
to mid 70s, with afternoon high temperatures on Tuesday reaching
back into the mid 90s to around 102 degrees. Warmest temperatures
are expected along the western portions of the Concho Valley and
Big Country on Tuesday.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 104 PM CDT Mon Aug 4 2025

A strengthened upper level high will be centered over New Mexico in
the middle to late parts of this week. Temperatures will be hotter
in our area during this time frame with mostly clear skies. Highs
Wednesday through Friday will be in the upper 90s to 103 degrees in
the Big Country and Concho Valley, with mid to upper 90s across the
southern third of our area into the Heartland (east-central)
counties. Little temperature change is expected during the weekend.
The upper high will reposition itself over the Four Corners and
Great Basin by the early part of next week. At this time,
indications are for this high to remain our dominant weather
influence through Monday and the current forecast has minimal rain
chances. Having mentioned this, may need to monitor model trends for
the potential of an inverted trough to move west from the Gulf into
Texas.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Mon Aug 4 2025

VFR conditions will prevail through the next 24 hours. Expect
light southeasterly winds to persist through early this evening
before becoming more light and variable overnight. There could be
a few gusts up to 20 knots across KABI, KSJT, and KBBD this
afternoon, as well as some isolated showers and thunderstorms near
KBBD and KJCT later this afternoon. However, coverage should
remain isolated enough to not include thunder in the current TAF
package.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     95  73  97  75 /  10   0   0   0
San Angelo  99  72  98  74 /  10   0   0   0
Junction    97  71  96  71 /  10  10   0   0
Brownwood   93  71  95  73 /  20   0   0   0
Sweetwater  98  74 100  76 /   0   0   0   0
Ozona       99  72  97  73 /  10  10   0   0
Brady       94  71  94  73 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...TP
LONG TERM....19
AVIATION...TP

In the hours before

Special weather statement, Aug 4, 3:27 PM CST, 45 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Mon Aug 4 2025

TXZ071-076-042215-
Irion TX-Crockett TX-
427 PM CDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CROCKETT AND IRION
COUNTIES THROUGH 515 PM CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart. Another strong thunderstorm was located over northern
Irion County. The storms were moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Barnhart, The Intersection Of Us 190 And Highway 163, and Us-
190 Near The Crockett-Sutton County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 10135 3108 10133 3108 10127 3143 10127
      3153 10126 3152 10088 3108 10094 3108 10096
      3090 10096
TIME...MOT...LOC 2125Z 005DEG 13KT 3118 10116

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 4, 4:01 PM CST, 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
501 PM CDT Mon Aug 4 2025

TXZ071-042230-
Irion TX-
501 PM CDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN IRION COUNTY
THROUGH 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mertzon, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mertzon, Sherwood, and Us-67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 10101 3136 10091 3136 10069 3109 10069
      3108 10079
TIME...MOT...LOC 2201Z 331DEG 12KT 3128 10082

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 4, 4:04 PM CST, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
504 PM CDT Mon Aug 4 2025

TXZ076-042230-
Crockett TX-
504 PM CDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CROCKETT COUNTY
THROUGH 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Iraan Municipal Airport, or 19 miles north of
Sheffield, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central
Crockett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 10175 3096 10158 3074 10166 3089 10189
      3092 10187 3093 10191
TIME...MOT...LOC 2204Z 033DEG 8KT 3096 10172

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

The radar

The San Angelo radar (KSJT), 31 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Irion

When
August 4, 4:12 PM CST
Where
Irion County, 1.5 mi NNW of Sherwood
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
31.300, -100.810

Mesonet observation station measured a 58 mph wind gust.

Hail, Irion

When
August 4, 4:29 PM CST
Where
Irion County, 0.59 mi E of Sherwood
Measured
1.25 in hail
Reported by
Public
Coordinates
31.280, -100.790

Public reported half dollar size hail.

Thunderstorm Wind, Crockett

When
August 4, 5:30 PM CST
Where
Crockett County, 27.86 mi WSW of Ozona
Measured
70 kt (81 mph) estimated gust
Reported by
Utility Company
Coordinates
30.540, -101.630

A utility company reported 13 electrical power poles blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292410, 1292408, 1292409.